Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Thoroughly annoyed at Strattera Viridis

Posted by zeugma on June 24, 2003, at 23:17:44

In reply to Re: Thoroughly annoyed at Strattera zeugma, posted by Viridis on June 24, 2003, at 22:43:14

> Thanks -- I take 10 mg/day of Adderall per day as well, so I am using a stimulant with Strattera (totally OK with my pdoc). I use very little caffeine (typically one-two cups of tea and about half a cup of coffee per day). Do you really think this could be causing the side effects? Adderall really helps, so I don't want to discontinue it. But I like the Strattera as well, if the side effects would just go away.

Viridis,

I find the timing of caffeine to be key to how I can tolerate. I make a small pot of coffee (about 2+ cups) first thing in the morning, and it's fine. I take the Strattera with breakfast, usually while I'm still drinking the coffee. I've had no problems with that. If I have any more caffeine after that, my back and neck knot up and I get a tension headache and nervousness.

I guess what puzzles me a little (about Strattera) is that it FEELS so much like a stimulant. i haven't taken stims in years, but this seems to have a 'kick' like I'd imagine an amphetamine would. Do you find this also?

The thing is that my pdoc must really like this med- he gave me a YEAR to titrate up to a therapeutic dosage of nortriptyline, and every increase in dosage was my idea. I've been on the Strattera for about five weeks, and I've gone through several sample bottles at steadily-increasing dosages. I was running out of 60mg capsules so I called him and he asked me if I had any 40 mg caps left- he wanted me to try 80 mg. I tried it today and felt really organized at work. The drug seems to have a clarity-inducing effect that I wasn't expecting at all. So I feel that it actually complements the nortriptyline I also take (at night). Its' strange though that two drugs that supposedly have the same mechanism of action should feel subjectively so different. I worry about pharmacological redundancy, but my ADHD is severe enough to put up with a few s/e. Plus there's always fiber capsules to 'help things along.'


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:133458
URL: http://www.dr-bob.org/babble/20030624/msgs/236828.html